Alert archive / Florida / Severe Thunderstorm Warnings in 2009
Severe Thunderstorm Warning 20, NWS Melbourne, FL
NWS Melbourne, FL issued this severe thunderstorm warning at May 12, 2009, 4:09 PM EDT for Osceola County, Florida. It was in force for 40 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 12, 2009, 4:09 PM EDT (20:09 UTC)
- Expired
- May 12, 2009, 4:49 PM EDT
- In force
- 40 min
- Issued by
- NWS Melbourne, FL
- Area
- Storm-based polygon
County Osceola County, FL
The radar
The Melbourne radar (KMLB), 79 km from the middle of the area, began a volume at 20:09 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Cape Canaveral, FL (KXMR), launched 12:00Z, 8.2 hours before the alert went out and 101 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 617 J/kg
- Mixed-layer CIN
- -60 J/kg
- Mixed-layer LCL
- 1174 m above ground
- 0-6 km bulk shear
- 41 kt
- 0-1 km storm-relative helicity
- 58 m²/s²
- 0-3 km storm-relative helicity
- 72 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 1.5
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS52 KMLB 122009
SVRMLB
FLC097-122100-
/O.NEW.KMLB.SV.W.0020.090512T2009Z-090512T2100Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MELBOURNE FL
409 PM EDT TUE MAY 12 2009
THE NATIONAL WEATHER SERVICE IN MELBOURNE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHWESTERN OSCEOLA COUNTY IN FLORIDA
* UNTIL 500 PM EDT.
* AT 408 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 4 MILES
NORTH OF CELEBRATION...AND MOVING SOUTH AT 15 MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE...BUT ARE NOT LIMITED TO...
KISSIMMEE...INTERCESSION CITY...CAMPBELL...WEST LAKE TOHO AND
POINCIANA
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS IN EXCESS OF 58 MILES AN
HOUR AND OR LARGE DESTRUCTIVE HAIL. FREQUENT TO EXCESSIVE LIGHTNING
AND VERY HEAVY RAIN WILL ALSO BE POSSIBLE. IF THE STORM APPROACHES
YOU...SEEK SHELTER IN AN ENCLOSED BUILDING ON THE LOWEST FLOOR. KEEP
AWAY FROM WINDOWS.
&&
LAT...LON 2835 8163 2834 8135 2812 8128 2792 8133
2799 8139 2800 8141 2804 8146 2805 8146
2806 8144 2802 8138 2807 8135 2808 8145
2813 8146 2814 8152 2819 8152 2825 8157
2826 8166
TIME...MOT...LOC 2008Z 001DEG 20KT 2834 8148
$$
152 follow-up statements
000
WWUS52 KMLB 122029
SVSMLB
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
429 PM EDT TUE MAY 12 2009
FLC097-122100-
/O.CON.KMLB.SV.W.0020.000000T0000Z-090512T2100Z/
OSCEOLA-
429 PM EDT TUE MAY 12 2009
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 500 PM EDT
FOR NORTHWESTERN OSCEOLA COUNTY...
AT 427 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 58 MPH. THIS STORM WAS
LOCATED NEAR INTERCESSION CITY...MOVING SOUTH AT 15 MPH.
OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO...
WEST LAKE TOHO...POINCIANA PLACE AND POINCIANA AND AREAS OF EXTREME
NORTHWEST OSCEOLA COUNTY.
LAT...LON 2835 8163 2834 8135 2812 8128 2792 8133
2799 8139 2800 8141 2804 8146 2805 8146
2806 8144 2802 8138 2807 8135 2808 8145
2813 8146 2814 8152 2819 8152 2825 8157
2826 8166
TIME...MOT...LOC 2028Z 001DEG 20KT 2823 8148
$$
15000
WWUS52 KMLB 122049
SVSMLB
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
449 PM EDT TUE MAY 12 2009
FLC097-122059-
/O.CAN.KMLB.SV.W.0020.000000T0000Z-090512T2100Z/
OSCEOLA-
449 PM EDT TUE MAY 12 2009
...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN OSCEOLA COUNTY IS
CANCELLED...
NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THE SEVERE STORM
THAT PROMPTED THE WARNING HAD WEAKENED AND WAS NO LONGER CAPABLE OF
PRODUCING LARGE HAIL OR DAMAGING WINDS. AS A RESULT...THE WARNING HAS
BEEN CANCELLED. HOWEVER...HEAVY RAIN AND DANGEROUS LIGHTNING STRIKES
WILL CONTINUE TO BE POSSIBLE.
LAT...LON 2835 8163 2834 8135 2812 8128 2792 8133
2799 8139 2800 8141 2804 8146 2805 8146
2806 8144 2802 8138 2807 8135 2808 8145
2813 8146 2814 8152 2819 8152 2825 8157
2826 8166
TIME...MOT...LOC 2049Z 001DEG 20KT 2811 8148
$$
15What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Melbourne, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at May 12, 2:28 PM EDT, 1 hour 41 minutes earlier.
Area forecast discussion, May 12, 2:28 PM EDT, 1 hour 41 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MELBOURNE FL 228 PM EDT TUE MAY 12 2009 .DISCUSSION... TONIGHT...MOISTURE ASSOCIATED WITH THE STALLED DISSIPATING FRONTAL BOUNDARY DRAPED ACROSS CENTRAL FLORIDA IS LIFTED (UNDERCUT) AS HIGH PRESSURE BUILDS DOWN THE PENINSULA AND WINDS SHIFT ONSHORE. MODEL TIME HEIGHT CROSS SECTIONS DO A GOOD JOB OF SHOWING THIS IDEA. COOLER TEMPERATURES ALOFT...-8 TO -10...KEEP THE ATMOSPHERE MID LEVEL LAPS RATES STEEP AND SOME LIFT ASSOCIATED WITH A TROUGH ALOFT MOVING ACROSS THE AREA JUSTIFY CHANCE OF SHOWERS ISOLATED LIGHTNING STORMS CAPE NORTH AND INTERIOR WHILE SLIGHT CHANCE OF SHOWERS ND LIGHTNING STORMS OVER THE COASTAL SOUTHERN CWA AS THE SEA BREEZE INTERACTS WITH LAKE OKEECHOBEE BREEZES. LIGHT SOUTHERLY STEERING WINDS ALOFT WOULD INDICATE SLOW MOVING STORMS AND SHOWERS WITH AN OPPORTUNITY FOR LOCALLY HEAVIER ACCUMULATIONS FOR SOME INTERIOR LOCATIONS FROM OKEECHOBEE TO ORANGE...SEMINOLE AND NORTHERN LAKE AND INLAND VOLUSIA COUNTIES. EXPECTING STORMS AND SHOWERS TO LINGER UNTIL AROUND MIDNIGHT BEFORE WINDING DOWN. WEDNESDAY...GFS MOS HAS SOME HEFTY POP NUMBERS FOR THE NORTHERN CWA WHICH LOOK WAY TOO HIGH. ALTHOUGH THE ATMOSPHERE IS GETTING MORE MOISTURE MESOSCALE FORCING SUCH AS SEA BREEZE BOUNDARY INTERACTION IS EXPECTED SO HAVE PARED DOWN POP TO CHANCE (30 TO 50 PERCENT SOUTH TO NORTH) FOR WEDNESDAY AFTERNOON. MIDNIGHT DISCUSSION... THU-THU NIGHT...SIMILAR CONDITIONS EXPECTED THU WITH ONSHORE FLOW AND EASTERLY STEERING FLOW ALOFT PROVIDING A SCHC CHANCE FOR MEASURABLE PCPN IN THE AFTERNOON. THE HIGH PRESSURE CENTER WILL GET NUDGED FURTHER INTO THE WESTERN ATLC AS A COLD FRONTAL BOUNDARY NEARS THE NEW ENGLAND STATES. RIDGING WILL REMAIN SITUATED NORTH. HIGHS MAY BE A DEGREE OR TWO HIGHER THAN WED WITH LOWS REMAINING FAIRLY CONSISTENT AND MILD. FRI-TUE...THE HIGH WILL GET NUDGED FURTHER SOUTH INTO THE WESTERN ATLC REMAINING OFF OF THE MID ATLC STATES THRU THE EXTENDED. AS A STRONGER FRONTAL BOUNDARY MAKES A PUSH TOWARDS THE ATLC SEABOARD AND GULF COAST STATES SURFACE RIDING WILL SLIDE FURTHER SOUTH THIS WEEKEND INTO THE PENINSULA WITH EASTERLY FLOW VEERING TO SOUTHEASTERLY SUN AND THEN SOUTHERLY ON MON. EXPECT AN EAST COAST SEA BREEZE BOUNDARY TO MOVE INLAND EACH DAY PROVIDING A FOCUS ALBEIT ONLY A 20%-30% CHANCE FOR CONVECTION EACH AFTERNOON & EARLY EVENING. BEST CHANCES APPEAR TO BE OVER THE INTERIOR WITH THE ONSHORE STEERING FLOW FOR MUCH OF THE PERIOD. HOWEVER...THE GFS HINTS AT THE STEERING FLOW BECOMING WESTERLY POSSIBLY AS EARLY AS SUN...OR MORE LIKELY BY MON PROVIDING THE EASTERN PENINSULA WITH INCREASED RAIN CHANCES. HIGHS ARE EXPECTED TO BE WITHIN RANGE OF CLIMO WITH LOWS A FEW TO SEVERAL DEGREES ABOVE SEASONAL NORMALS. && .AVIATION...AREAS OF MVFR CEILINGS THROUGH MIDNIGHT MAINLY I 95 AND WEST AS SEA BREEZE STORMS AND SHOWERS PUSH INLAND. VFR MIDNIGHT THROUGH MID MORNING WEDNESDAY BEFORE THE PROCESS STARTS OVER. && .MARINE... TUE NIGHT-WED...EASTERLY WINDS 10 KNOTS OR LESS AS HIGH PRESSURE BUILDS DOWN THE COASTAL WATERS. SEAS...MAINLY SWELL...4 FEET OR LESS. PREVIOUS DISCUSSION... THU-SAT...HIGH PRESSURE RIDGING TO THE NORTH WILL GRADUALLY SLIDE SOUTHWARD INTO THE NORTH-CENTRAL FLORIDA BY THE WEEKEND. AN EAST COAST SEA BREEZE BOUNDARY WILL MOVE INLAND EACH DAY AS THE FLOW REMAINS ONSHORE. OFFSHORE WIND SPEEDS WILL OCCASIONALLY APPROACH AROUND 15 KTS SUSTAINED THROUGH THE PERIOD WITH NEAR SHORE WINDS SLIGHTLY LESS. AN EAST/NORTHEAST SWELL WILL BUILD SEAS TO 5 FT (AND POSSIBLY 6 FT) AWAY FROM THE COAST WED NIGHT THRU THE EXTENDED WITH 2-4 FT SEAS NEAR SHORE. WONT RULE OUT A FEW PERIODS OF CAUTIONARY STATEMENTS FOR OFFSHORE WATERS...WHICH WILL BE BEST HANDLED BY FUTURE SHORT-TERM FORECASTERS IN THE NEAR TERM. && .FIRE WEATHER... THIS AFTERNOON AND EARLY EVENING...DESPITE RECENT SPOTS OF RAIN... GROUND AND FUELS STILL HORRIBLY DRY SO THERE IS A POTENTIAL FOR LIGHTNING INITIATED FIRES WHERE EVER STORMS HAVE OCCURRED. DEEPENING EASTERLY FLOW WEDNESDAY WILL KEEP RELATIVE HUMIDITY VALUES WELL ABOVE CRITICAL THRESHOLD. PREVIOUS DISCUSSION... THU-SAT...ONSHORE FLOW WILL KEEP MINIMUM RELATIVE HUMIDITY VALUES FROM FALLING BELOW 40 PERCENT. && .PRELIMINARY POINT TEMPS/POPS... DAB 69 81 69 85 / 40 30 10 20 MCO 70 88 68 89 / 40 50 10 20 MLB 72 84 71 84 / 30 30 10 20 VRB 71 86 70 83 / 30 30 10 20 && .MLB WATCHES/WARNINGS/ADVISORIES... FL...NONE. AM...NONE. && SHORT TERM/AVIATION...WIMMER RADAR...KELLY
Hazardous weather outlook, May 12, 9:20 AM EDT, 6 hours 49 minutes before
HAZARDOUS WEATHER OUTLOOK...CORRECTED NATIONAL WEATHER SERVICE MELBOURNE FL 920 AM EDT TUE MAY 12 2009 AMZ550-552-555-570-572-575-FLZ041-044>047-053-054-058-059-064-141- 144-147-122115- COASTAL WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE OUT 20 NM- COASTAL WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN INLET OUT 20 NM- COASTAL WATERS FROM SEBASTIAN INLET TO JUPITER INLET OUT 20 NM- WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE 20 TO 60 NM OFFSHORE- WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN INLET 20 TO 60 NM OFFSHORE- WATERS FROM SEBASTIAN INLET TO JUPITER INLET 20 TO 60 NM OFFSHORE- INLAND VOLUSIA-NORTHERN LAKE-ORANGE-SEMINOLE-SOUTHERN BREVARD- OSCEOLA-INDIAN RIVER-OKEECHOBEE-ST. LUCIE-MARTIN-COASTAL VOLUSIA- SOUTHERN LAKE-NORTHERN BREVARD- 920 AM EDT TUE MAY 12 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA. .DAY ONE...TODAY AND TONIGHT. ...THUNDERSTORM IMPACT... A MORE MOIST AIRMASS WILL LEAD TO SCATTERED AFTERNOON LIGHTNING STORM DEVELOPMENT ALONG THE INLAND MOVING EAST COAST SEA BREEZE AND NEAR A STALLED FRONTAL BOUNDARY NEAR EXTREME NORTHERN LAKE AND VOLUSIA COUNTIES. ANY STORMS THAT DEVELOP WILL BE ABLE TO PRODUCE LOCALLY HEAVY RAINFALL...STRONG GUSTY WINDS...AND FREQUENT CLOUD TO GROUND LIGHTNING. ...MARINE THUNDERSTORM GUST IMPACT... SCATTERED STORMS CAN BE EXPECTED THIS AFTERNOON OVER THE COASTAL WATERS...MAINLY NORTH OF THE CAPE. ANY STRONGER STORMS THAT FORM WILL HAVE THE POTENTIAL TO PRODUCE GUSTS TO 35 KNOTS AND FREQUENT LIGHTNING. ...FIRE WEATHER IMPACT... A PERSISTENT AND MOIST ONSHORE FLOW WILL KEEP THE FIRE WEATHER THREAT LOW THIS AFTERNOON. HOWEVER ANY LIGHTNING STRIKES FROM STORMS THAT FORM THIS AFTERNOON WILL BE ABLE TO SPARK NEW WILDFIRES DUE TO THE EXTREMELY DRY GROUND CONDITIONS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. LINGERING MOISTURE OVER THE AREA WILL KEEP A LOW CHANCE FOR AFTERNOON LIGHTNING STORMS MAINLY OVER THE INTERIOR THROUGH LATE WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY. WEITLICH/UPDATE WIMMER
In the hours before
Special weather statement, May 12, 1:40 PM EDT, 2 hours 29 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MELBOURNE FL 140 PM EDT TUE MAY 12 2009 FLZ054-121830- INDIAN RIVER- 140 PM EDT TUE MAY 12 2009 ...STRONG THUNDERSTORMS AFFECTING CENTRAL INDIAN RIVER COUNTY... AT 138 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG STORM JUST WEST OF FELLSMERE...MOVING SOUTH AT 10 MPH. THE PRIMARY THREAT WILL BE CLOUD TO GROUND LIGHTNING STRIKES AND GUSTY WINDS OF 45 TO 55 MPH...WHICH CAN CAUSE UNSECURED OBJECTS TO BLOW AROUND...SNAP TREE LIMBS OR CAUSE POWER OUTAGES. HEAVY RAINFALL WILL TEMPORARILY REDUCE VISIBILITY. SEEK SHELTER INDOORS UNTIL THE STORM PASSES. A BRIEF PERIOD OF SMALL HAIL...PEA TO DIME SIZE...WILL ALSO BE POSSIBLE IN LOCALIZED AREAS. TORRENTIAL RAINFALL CAN BE EXPECTED...CAUSING TEMPORARY PONDING ON SOME ROADS AND MINOR FLOODING OF POOR DRAINAGE AREAS. MOTORISTS SHOULD SLOW DOWN IN HEAVY RAINFALL TO REDUCE THE RISK OF HYDROPLANING AND LEAVE SAFE DISTANCE BETWEEN OTHER VEHICLES. STATE LAW REQUIRES HEADLIGHTS TO BE TURNED ON WHEN WINDSHIELD WIPERS ARE IN USE. KELLY
Special weather statement, May 12, 2:03 PM EDT, 2 hours 6 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MELBOURNE FL 203 PM EDT TUE MAY 12 2009 FLZ064-121845- MARTIN- 203 PM EDT TUE MAY 12 2009 ...STRONG THUNDERSTORMS AFFECTING WESTERN MARTIN COUNTY... AT 201 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG STORM JUST NORTH OF INDIANTOWN...MOVING SOUTHWEST AT 5 MPH. THE PRIMARY THREAT WILL BE CLOUD TO GROUND LIGHTNING STRIKES AND GUSTY WINDS OF 45 TO 55 MPH...WHICH CAN CAUSE UNSECURED OBJECTS TO BLOW AROUND...SNAP TREE LIMBS OR CAUSE POWER OUTAGES. HEAVY RAINFALL WILL TEMPORARILY REDUCE VISIBILITY. SEEK SHELTER INDOORS UNTIL THE STORM PASSES. A BRIEF PERIOD OF SMALL HAIL...PEA TO DIME SIZE...WILL ALSO BE POSSIBLE IN LOCALIZED AREAS. TORRENTIAL RAINFALL CAN BE EXPECTED...CAUSING TEMPORARY PONDING ON SOME ROADS AND MINOR FLOODING OF POOR DRAINAGE AREAS. MOTORISTS SHOULD SLOW DOWN IN HEAVY RAINFALL TO REDUCE THE RISK OF HYDROPLANING AND LEAVE SAFE DISTANCE BETWEEN OTHER VEHICLES. STATE LAW REQUIRES HEADLIGHTS TO BE TURNED ON WHEN WINDSHIELD WIPERS ARE IN USE. KELLY
Local storm report, May 12, 2:47 PM EDT, 1 hour 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MELBOURNE FL
247 PM EDT TUE MAY 12 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0215 PM FUNNEL CLOUD INDIANTOWN 27.02N 80.47W
05/12/2009 MARTIN FL FIRE DEPT/RESCUE
FIRE OFFICIALS WITNESSED FUNNEL CLOUDS LOWERING OVER
WESTERN RURAL MARTIN COUNTY THEN DISSIPATED.
&&
JRCSpecial weather statement, May 12, 2:50 PM EDT, 1 hour 19 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MELBOURNE FL 250 PM EDT TUE MAY 12 2009 FLZ044>046-053-144-121925- NORTHERN LAKE COUNTY-ORANGE-OSCEOLA-SEMINOLE-SOUTHERN LAKE COUNTY- 250 PM EDT TUE MAY 12 2009 ...STRONG THUNDERSTORMS AFFECTING NORTHERN LAKE COUNTY...ORANGE COUNTY...NORTHEASTERN OSCEOLA COUNTY... AT 246 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG STORMS NEAR FRUITLAND PARK TO MOUNT DORA AND OCOEE. OTHER STRONG STORMS WERE DEVELOPING OVER SOUTHEAST ORANGE COUNTY. THE STORMS WERE MOVING VERY SLOW MOVING...DRIFING AT 5 TO 10 MPH. THE PRIMARY THREAT WILL BE CLOUD TO GROUND LIGHTNING STRIKES AND GUSTY WINDS TO 45 MPH...WHICH MAY CAUSE UNSECURED OBJECTS TO BLOW AROUND. HEAVY RAINFALL WILL TEMPORARILY REDUCE VISIBILITY. SEEK SHELTER INDOORS UNTIL THE STORM PASSES. A BRIEF PERIOD OF SMALL HAIL...PEA TO DIME SIZE...WILL ALSO BE POSSIBLE IN LOCALIZED AREAS WITH THESE STORMS. TORRENTIAL RAINFALL CAN BE EXPECTED...CAUSING TEMPORARY PONDING ON SOME ROADS AND MINOR FLOODING OF POOR DRAINAGE AREAS. MOTORISTS SHOULD SLOW DOWN IN HEAVY RAINFALL TO REDUCE THE RISK OF HYDROPLANING AND LEAVE SAFE DISTANCE BETWEEN OTHER VEHICLES. 15
Local storm report, May 12, 3:22 PM EDT, 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MELBOURNE FL
322 PM EDT TUE MAY 12 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0255 PM HAIL MOUNT DORA 28.82N 81.69W
05/12/2009 E0.70 INCH LAKE FL TRAINED SPOTTER
SPOTTER REPORTED ESTIMATED GUSTS TO 40 MPH AND DIME SIZE
HAIL AT THE INTERSECTION OF PROGREE BLVD. AND 19A
&&
FXDSpecial weather statement, May 12, 3:35 PM EDT, 34 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MELBOURNE FL 335 PM EDT TUE MAY 12 2009 FLZ045-122015- ORANGE- 335 PM EDT TUE MAY 12 2009 ...STRONG THUNDERSTORMS AFFECTING WESTERN ORANGE COUNTY... AT 332 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG STORM OVER ORLOVISTA...MOVING SOUTH AT 10 MPH. LOCATIONS IN THE PATH OF THIS STRONG STORM INCLUDE UNIVERSAL STUDIOS...DOCTOR PHILLIPS...LAKE BUENA VISTA AND SEA WORLD. THE PRIMARY THREAT WILL BE CLOUD TO GROUND LIGHTNING STRIKES AND GUSTY WINDS OF 45 TO 55 MPH...WHICH CAN CAUSE UNSECURED OBJECTS TO BLOW AROUND...SNAP TREE LIMBS OR CAUSE POWER OUTAGES. HEAVY RAINFALL WILL TEMPORARILY REDUCE VISIBILITY. SEEK SHELTER INDOORS UNTIL THE STORM PASSES. A BRIEF PERIOD OF SMALL HAIL...PEA TO DIME SIZE...WILL ALSO BE POSSIBLE IN LOCALIZED AREAS. 52
The office that day
Everything else NWS Melbourne, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 12, 1:47 PM EDT | Severe Thunderstorm Warning | MLB | Indian River | 58 min |
| May 12, 2:18 PM EDT | Severe Thunderstorm Warning | MLB | Martin, Saint Lucie | 57 min |
| May 12, 2:59 PM EDT | Severe Thunderstorm Warning | MLB | Osceola | 61 min |
| May 12, 3:02 PM EDT | Severe Thunderstorm Warning | MLB | Lake | 43 min |
| May 12, 3:06 PM EDT | Severe Thunderstorm Warning | MLB | Okeechobee, Saint Lucie | 40 min |
| May 12, 3:44 PM EDT | Severe Thunderstorm Warning | MLB | Orange | 47 min |
Nearby
Severe Thunderstorm Warnings in Florida, 2009Every severe thunderstorm warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.